Alert archive / Florida / Flash Flood Warnings in 2022

Flash Flood Warning 6, NWS Tallahassee, FL

March 18, 20224 counties in Florida

NWS Tallahassee, FL issued this flash flood warning at Mar 18, 2022, 6:42 PM CDT for 4 counties in Florida. It was in force for 3 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2022, 6:42 PM CDT (23:42 UTC)
Expired
Mar 18, 2022, 9:45 PM CDT
In force
3 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Bay County, FL, Calhoun County, FL, Liberty County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 59 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 7:10 PM CDTFLASH FLOOD1 Se Nettle Ridge, FLLAW ENFORCEMENT REPORTED THE POND NEAR FL 69, NORTH OF BLOUNTSTOWN, HAS FLOODED ONTO THE ROAD.
Mar 18, 8:15 PM CDTFLASH FLOOD1 E Camp Flowers, FLCREEKBANK DRIVE NEAR CAMP FLOWERS ROAD FLOODED.
Mar 18, 8:15 PM CDTFLASH FLOOD1 Ese Gulf Lagoon Beach, FLNORTH LAGOON DRIVE FLOODED.
Mar 18, 8:15 PM CDTFLASH FLOOD1 Nne Gulf Lagoon Beach, FLLAURIE DRIVE FLOODED.
Mar 18, 8:15 PM CDTFLASH FLOODBrannonville, FLFLOODING WAS REPORTED IN HOMES NEAR THE AREA OF 3900 SILVER SPUR RD.
Mar 18, 8:54 PM CDTFLASH FLOODBristol, FLCOUNTY ROAD 12 NEAR HARVELL STREET IS UNDERWATER.
Mar 18, 9:14 PM CDTFLASH FLOODClarksville, FLNUMEROUS ROADWAYS FLOODED THROUGHOUT THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2022-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2022-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1606 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

720 
WGUS52 KTAE 182342
FFWTAE
FLC005-013-077-133-190245-
/O.NEW.KTAE.FF.W.0006.220318T2342Z-220319T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
642 PM CDT Fri Mar 18 2022

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Northwestern Liberty County in Big Bend Florida...
  Bay County in the panhandle of Florida...
  Calhoun County in the panhandle of Florida...
  Southeastern Washington County in the panhandle of Florida...

* Until 945 PM CDT /1045 PM EDT/.

* At 642 PM CDT /742 PM EDT/, Doppler radar indicated thunderstorms 
  producing heavy rain across the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Panama City, Lynn Haven, Panama City Beach, Callaway, Blountstown, 
  Springfield, Hiland Park, Tyndall Air Force Base, Parker, Bristol, 
  Altha, Ebro, Youngstown, Saunders, Nixon, Fountain, Cairo, Singer 
  Road, Broad Branch and Bennett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3061 8561 3061 8544 3057 8544 3056 8518
      3061 8517 3061 8488 3053 8488 3053 8484
      3027 8489 3023 8505 3022 8536 3006 8567
      3019 8589 3039 8594

FLASH FLOOD...RADAR INDICATED

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 3:23 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Mar 18, 3:23 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
423 PM EDT Fri Mar 18 2022

.NEAR TERM [Through Saturday]...

Rain and thunderstorms have arrived to the CWA this afternoon,
with precipitation currently spread across our GA, AL, and FL
Panhandle counties. This will continue to slowly move eastward
across the region with showers and storms entering the Big Bend
later this evening. Behind this wave of precipitation comes the
slow moving cold front which is slated to spark up some showers
and thunderstorms during the overnight hours. Some of the guidance
suggests a tongue of CAPE coinciding with some shear which could
lead to strong to possibly severe storms. Current thinking is that
storms should generally stay east of the Panama City to Albany
line and for after midnight. The chance for precipitation will
continue through Saturday afternoon, mainly across SE GA and our
FL counties. Should severe weather develop tomorrow the primary
threats will be damaging wind and hail. Where it's not storming
tomorrow, expect dry conditions and partly cloudy skies.

.SHORT TERM [Saturday Night Through Sunday Night]...

Saturday night, some showers may linger across the Big Bend as the
cold front slowly exits the region. High pressure will then build
behind it allowing for dry conditions to return to the forecast.
Highs on Sunday look to be in the low to mid 70s under mainly
sunny skies. Cooler weather is then on tap for Sunday night, with
low temperatures falling into the 40s.

.LONG TERM [Monday Through Friday]...

 By Monday, as the surface ridge
shifts eastward and the winds come around to the east and eventually
the southeast, we'll see dewpoints across the area gradually begin
to increase. A low pressure system will push across the Plains on Tuesday
with an associated cold front moving into the southeast Tuesday night.
This will bring the return of showers and thunderstorms to the region
midweek with the potential for another round of severe weather.

&&

.AVIATION...
[Through 18Z Saturday]

Thunderstorms are forecast for today with convection already
spreading across SE AL and western GA. Cig and vsbys have already
dropped to IFR in DHN with the possibility LIFR cigs being
possible in the strongest areas of convection. Until storms arrive
at the other TAF sites, expect conditions to be either VFR or
MVFR pending on cloud cover. Storms will have the chance to be
strong to severe. Damaging winds, hail, and a few tornadoes will
be possible.

For tonight, cigs are forecast to lower again to IFR and LIFR
conditions. Vsby should remain good, outside of any showers or
storms that may develop, due to steady winds tonight.

&&

.MARINE...

No major chances to the forecast as we await the arrival of a
cold front. This will bring shower and thunderstorms to the Gulf
through tomorrow. Winds are forecast to hold at Small Craft
Advisory levels through this evening with perhaps a few hours of
near cautionary level winds for the overnight hours. Winds will
remain elevated for much of the week with Small Craft conditions
possible by early to mid week.

&&

.FIRE WEATHER...

Wet weather is forecast for today as rain and thunderstorms roll across
the region. Precipitation has already been happening across SE AL and
portions of the western FL Panhandle and SW GA. Precipitation will
continue to move slowly this afternoon and early this evening. We may
briefly catch a break in precip for some of the overnight hours;
however, this would be short lived as there is the potential for storms
to redevelop and the continue into Saturday. The best chance for tstorm
activity tomorrow should be east of the Flint River. Winds will veer out
of the west on Saturday, then north of Sunday. Min RH values will also
bottom out in the low to mid 30s Sunday afternoon behind the cold
front.

&&

.HYDROLOGY...

Thunderstorms and rain have brought flash flooding to portions of
SE AL this afternoon. This falls online with the WPC Marginal
Risk (at least 5% chance of flash flooding) over our CWA. The
threat for flash flooding will likely continue for the next
several hours, especially over SE AL and the FL Panhandle. After
that, the precipitation threat may wind down for this event. The
good news is that tomorrow rain rates look substantially less. SE
AL may get around 0.10", SW GA around 0.05 to 0.50", and around
0.10 to 0.50" for northern FL. After that, the next chance for
rain arrives by midweek.

The only river that remains in minor flood stage is the
Fenholloway River at Foley. This is expected t recede over the
next few days. Otherwise, no riverine flooding is currently
expected over the next 7 days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   64  75  48  73  46 /  50  60  30   0   0
Panama City   61  70  49  71  50 /  50  50  20   0   0
Dothan        58  71  44  70  44 /  30  10   0   0   0
Albany        64  74  46  72  44 /  40  30  10   0   0
Valdosta      65  76  49  71  45 /  30  70  30   0   0
Cross City    66  78  53  74  47 /  20  40  50  10   0
Apalachicola  64  71  50  70  52 /  50  60  40   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 10 PM CDT this evening for Coastal
     waters from Mexico Beach to Okaloosa Walton County Line FL
     out 20 NM-Waters from Apalachicola to Mexico Beach FL from
     20 to 60 NM-Waters from Mexico Beach to Okaloosa Walton
     County Line FL from 20 to 60 NM.

&&

NEAR TERM...KR
SHORT TERM...KR
LONG TERM...KR
AVIATION...KR
MARINE...KR
FIRE WEATHER...KR
HYDROLOGY...KR

In the hours before

Local storm report, Mar 18, 5:22 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
622 PM EDT FRI MAR 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     1 SW TALLAHASSEE MALL   30.47N 84.30W
03/18/2022                   LEON               FL   PUBLIC

            SEVERAL ONE-INCH TREE LIMBS BROKEN AND SOME
            ROOF SHINGLE DAMAGE.

&&
Local storm report, Mar 18, 5:35 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
635 PM EDT FRI MAR 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             3 SSE RED HEAD          30.44N 85.81W
03/18/2022  E1.00 INCH       WASHINGTON         FL   BROADCAST MEDIA

            QUARTER HAIL ON HIGHWAY 20 BETWEEN HIGHWAY
            77 AND 79.

&&
Local storm report, Mar 18, 5:39 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
639 PM EDT FRI MAR 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLASH FLOOD      2 NNW HORNSVILLE        30.96N 85.02W
03/18/2022                   JACKSON            FL   PUBLIC

            WATER OVER THE ROAD RESULTING IN CLOSURE OF
            THE ROADWAY ON TIMBERLANE ROAD NEAR NEALS
            LANDING ROAD.

&&
Local storm report, Mar 18, 5:50 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
650 PM EDT FRI MAR 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     FLASH FLOOD      2 NNW WEBB              31.29N 85.29W
03/18/2022                   HOUSTON            AL   PUBLIC

            PHOTO OF FLOODED WEBB ROAD BETWEEN WEBB ROAD
            AND KINSEY ROAD. POSTED ON TWITTER BY WDHN
            TV.

&&
Local storm report, Mar 18, 6:05 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
705 PM EDT FRI MAR 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND GST     2 S VICKSBURG           30.30N 85.66W
03/18/2022  M64 MPH          BAY                FL   MESONET

            WEATHERSTEM SENSOR AT GULF COAST STATE
            COLLEGE MEASURED THIS GUST.

&&
Special weather statement, Mar 18, 6:12 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
712 PM EDT Fri Mar 18 2022

FLZ019-GAZ160-161-182345-
Madison FL-Lanier GA-Lowndes GA-
712 PM EDT Fri Mar 18 2022

...Strong thunderstorms will impact portions of northeastern Madison,
southern Lanier and central Lowndes Counties through 745 PM EDT...

At 712 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lakeland to near Madison. Movement was
east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Madison, Lake Park, Lakeland, Valdosta, Moody Air Force Base, Dasher,
Lee, Naylor, Courthouse, Greenwood, Twin Lakes, Cherry Lake, Pinetta,
Hansell, Valdosta Regional Airport, I-75 At Exit 5, Clyattville,
Hanson, I-75 At Exit 11 and Stockton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
      3063 8314 3063 8329 3062 8327 3047 8324
      3046 8322 3042 8325 3040 8357 3064 8341
      3064 8336 3066 8336 3067 8339 3104 8314
      3111 8297 3087 8297
TIME...MOT...LOC 2312Z 249DEG 21KT 3101 8311 3044 8350

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 1:31 AM CDTRip Current StatementTAEBay, Franklin, Gulf, Walton45 hr
Mar 18, 1:33 AM CDTDense Fog AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more7 hr
Mar 18, 12:53 PM CDTSevere Thunderstorm WarningTAEJackson97 min
Mar 18, 1:51 PM CDTSevere Thunderstorm WarningTAEHolmes, Walton54 min
Mar 18, 2:41 PM CDTAreal Flood AdvisoryTAEWalton2 hr
Mar 18, 3:06 PM CDTSevere Thunderstorm WarningTAEHolmes, Walton54 min
Mar 18, 3:12 PM CDTSpecial Marine WarningTAE3 hr
Mar 18, 3:33 PM CDTTornado WarningTAEHolmes, Walton, Washington27 min
Mar 18, 3:51 PM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Walton, Washington69 min
Mar 18, 3:59 PM CDTSpecial Weather StatementTAELeon46 min
Mar 18, 4:16 PM CDTSevere Thunderstorm WarningTAEJackson59 min
Mar 18, 4:33 PM CDTSevere Thunderstorm WarningTAEBay, Walton, Washington87 min
Mar 18, 4:47 PM CDTFlash Flood WarningTAEHolmes, Jackson, Washington3 hr
Mar 18, 5:45 PM CDTTornado WarningTAEBay45 min
Mar 18, 5:50 PM CDTAreal Flood AdvisoryTAEBay, Calhoun, Washington3 hr
Mar 18, 6:01 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Gadsden, Gulf, Jackson, Liberty and 1 more89 min
Mar 18, 6:08 PM CDTSpecial Marine WarningTAE97 min
Mar 18, 6:12 PM CDTSpecial Weather StatementTAEMadison33 min
Mar 18, 6:23 PM CDTTornado Warning Tornado observedTAEBay37 min

Nearby

Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.